Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 14, 2006, 10:15 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 14, 2006, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2006, 10:15 AM CST (16:15 UTC)
- In effect from
- Feb 14, 2006, 11:00 AM CST
- Expired
- Feb 14, 2006, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 141615 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1015 AM CST TUE FEB 14 2006 ...STRONG SOUTH WINDS DEVELOPING ALONG THE DEEP SOUTH TEXAS COASTAL COUNTIES... .THE COMBINATION OF A LARGE SURFACE HIGH PRESSURE AREA OVER THE EASTERN UNITED STATES AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM OVER THE CENTRAL PORTION OF THE NATION WILL STRENGTHEN THE WINDS ALONG THE LOWER TEXAS COASTLINE LATE THIS MORNING AND THIS AFTERNOON. TXZ251-254>257-150000- /O.NEW.KBRO.WI.Y.0006.060214T1700Z-060215T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1015 AM CST TUE FEB 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE COMBINATION OF A LARGE SURFACE HIGH PRESSURE AREA OVER THE EASTERN UNITED STATES AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM OVER THE CENTRAL PORTION OF THE COUNTRY WILL PRODUCE STRONG AND GUSTY SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE LATE THIS MORNING AND THIS AFTERNOON. SURFACE WINDS SPEEDS WILL REACH INTO THE 25 TO 35 MPH RANGE ACROSS KENEDY...WILLACY AND CAMERON COUNTIES BY THIS AFTERNOON. THESE STRONG AND GUSTY WINDS WILL PERSIST THROUGHOUT THE AFTERNOON AND WILL THEN DIMINISH INTO THE 15 TO 20 MPH RANGE BY SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 9:50 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 14, 9:50 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 AM CST TUE FEB 14 2006 .DISCUSSION...THE MAIN FORECAST CONCERN TODAY IS THE INCREASING SURFACE WINDS RESPONDING TO THE TIGHTENING PGF. CURRENTLY...SURFACE OBS FROM AROUND THE REGION SHOW SOUTHERLY WINDS AT AROUND 20 KNOTS. THE BRO VWP INDICATES A STRONG LLJ FROM 30 TO 40 KNOTS JUST OFF THE SURFACE AND THIS APPEARS TO BE ALREADY MIXING DOWN TO THE SURFACE WITH THE INCREASE IN THE DAYTIME HEATING. BELIEVE THAT WE SHOULD HAVE NO PROBLEM CROSSING INTO WIND ADVISORY CRITERIA LATER THIS AFTERNOON AND WILL POST UP AN ADVISORY FOR THE COASTAL COUNTIES THROUGH 00Z THIS EVENING. CURRENT TEMPS IN THE LOWER RGV HAVE WARMED UP INTO THE LOWER TO MIDDLE 60S AT THE MOMENT AND HIGH TEMPERATURES NEAR 80 DEGREES LOOKS GOOD FOR THIS AFTERNOON. WILL UPDATE THE CURRENT ZFP TO INCREASE WINDS ALONG THE COASTLINE AND TO HEADLINE THE ADVISORY. NO OTHER CHANGES NEEDED AT THE MOMENT. && .MARINE...BUOY020 REPORTED SOUTH WINDS AT 20 TO 25 KTS AND SEAS AT 6 FEET. MODERATE TO STRONG SOUTHEAST TO SOUTH WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TODAY AS THE PRESSURE GRADIENT TIGHTENS. WILL MAINTAIN ADVISORIES FOR THE OFFSHORE WATERS AND RAISE FLAGS FOR THE BAY FOR THE AFTERNOON. LOW PRESSURE OVER THE SOUTHERN PLAINS AND HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL COMBINE TO MAINTAIN MODERATE TO STRONG SOUTHEAST TO SOUTH WINDS THROUGH THURSDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED THROUGH THURSDAY BEFORE THE PRESSURE GRADIENT WEAKENS AHEAD OF A COLD FRONT MOVING TOWARDS SOUTH TEXAS. WINDS WILL SHIFT TO THE NORTHEAST AND INCREASE SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION. A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY AS WINDS AND SEAS INCREASE ACROSS THE WESTERN GULF OF MEXICO. && .AVIATION...VFR CONDITIONS WITH GUSTY SOUTH WINDS WILL PREVAIL THROUGH THE DAY. ONSHORE FLOW WILL CONTINUE TO INCREASE LL MOISTURE WITH MVFR CIG/VIS EXPECTED OVERNIGHT AND EARLY WED WITH PATCHY FOG REDUCING VISIBILITIES TO NEAR 4SM. && .BRO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR TXZ251-254>257 THROUGH 00Z WED. SCA FOR GMZ130-132-135-150-155-170-175 IN EFFECT THROUGH 21Z TODAY. SYNOPTIC/GRIDS...60 MARINE/AVIATION...54 MESO/FXC...CAMPBELL THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO EXPERIMENTAL GRAPHICAL FORECAST AVAILABLE AT: HTTP://WWW.SRH.NOAA.GOV/BRO/FXC/FXC.HTM
Hazardous weather outlook, Feb 14, 6:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CST TUE FEB 14 2006 TXZ248>257-151200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST. PATCHY FOG WILL DEVELOP TONIGHT REDUCING VISIBILITIES TO THREE TO FIVE MILES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE LOWER TEXAS COASTAL WATERS WEDNESDAY AND THURSDAY AS THE PRESSURE GRADIENT INCREASES IN RESPONSE TO LOW PRESSURE SYSTEM DEEPENING OVER THE PANHANDLE. A COLD FRONT WILL MOVE INTO THE COASTAL WATERS SATURDAY PROVIDING STRONG NORTHEAST WINDS. SMALL CRAFT ADVISORIES WILL BE NEEDED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. CASTILLO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.